Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 5, NWS Morristown, TN

March 11, 201433 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 11, 2014, 4:13 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 4:13 PM EDT (20:13 UTC)
In effect from
Mar 12, 2014, 8:00 AM EDT
Expired
Mar 12, 2014, 11:00 PM EDT
In force
15 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WWUS74 KMRX 112013
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM EDT TUE MAR 11 2014

...WINDY CONDITIONS EXPECTED ON WEDNESDAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND INCREASE
WEDNESDAY MORNING AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH
FROM THE WEST. WINDS WILL INCREASE FURTHER AND BECOME MORE WESTERLY
AND THEN NORTHWESTERLY AS THE FRONT RACES THROUGH THE REGION
WEDNESDAY AFTERNOON.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120415-
/O.NEW.KMRX.WI.Y.0005.140312T1200Z-140313T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
413 PM EDT TUE MAR 11 2014 /313 PM CDT TUE MAR 11 2014/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT
/7 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM
EDT /7 PM CDT/ WEDNESDAY. 

* EVENT...STRONG SOUTHWEST WINDS 20 TO 30 MPH...WITH HIGHER GUSTS
  UP TO 50 MPH POSSIBLE. WINDS BECOMING NORTHWEST IN THE AFTERNOON.

* TIMING...FROM WEDNESDAY MORNING UNTIL AROUND SUNSET WEDNESDAY.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE
  POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO STRONG
  CROSS WINDS...ESPECIALLY WHEN DRIVING IN THE HIGH ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
587 
WWUS74 KMRX 120155
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 PM EDT TUE MAR 11 2014

...WINDY CONDITIONS EXPECTED ON WEDNESDAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND INCREASE
WEDNESDAY MORNING AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH
FROM THE WEST. WINDS WILL INCREASE FURTHER AND BECOME MORE
WESTERLY AND THEN NORTHWESTERLY AS THE FRONT RACES THROUGH THE
REGION WEDNESDAY AFTERNOON.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-121000-
/O.CON.KMRX.WI.Y.0005.140312T1200Z-140313T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
955 PM EDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...

* EVENT...STRONG SOUTHWEST WINDS 20 TO 30 MPH...WITH HIGHER 
  GUSTS UP TO 50 MPH POSSIBLE. WINDS BECOMING NORTHWEST IN THE 
  AFTERNOON. 

* TIMING...FROM WEDNESDAY MORNING UNTIL AROUND SUNSET WEDNESDAY.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...ESPECIALLY WHEN DRIVING IN THE HIGH ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
403 
WWUS74 KMRX 120751
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 AM EDT WED MAR 12 2014

...WINDY CONDITIONS TODAY AND EARLY TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS BY EARLY THIS AFTERNOON. THE TIGHT PRESSURE
GRADIENT AROUND THIS SYSTEM WILL INCREASE THE WINDS THIS MORNING
WITH WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING.


NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-121600-
/O.EXT.KMRX.WI.Y.0005.140312T1200Z-140313T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
351 AM EDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 11 PM EDT /10 PM CDT/ THIS EVENING...

* EVENT...STRONG SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WILL DEVELOP
  THIS MORNING...BECOMING WEST TO NORTHWEST THIS AFTERNOON BETWEEN
  20 AND 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL SLOWLY DIMINISH
  THIS EVENING.

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP THIS MORNING AND
  CONTINUE THROUGH THIS AFTERNOON AND EVENING.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...ESPECIALLY WHEN DRIVING IN THE HIGH ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
040 
WWUS74 KMRX 121448 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1048 AM EDT WED MAR 12 2014

...WINDY CONDITIONS TODAY AND EARLY TONIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS THIS AFTERNOON. THE TIGHT PRESSURE GRADIENT
AROUND THIS SYSTEM WILL INCREASE THE WINDS THIS MORNING WITH WINDY
CONDITIONS EXPECTED THIS AFTERNOON AND EVENING.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-122100-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-140313T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
1048 AM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING...

* EVENT...STRONG SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WILL 
  DEVELOP THIS MORNING...BECOMING WEST TO NORTHWEST THIS 
  AFTERNOON BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH. WINDS 
  WILL SLOWLY DIMINISH THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP THIS MORNING AND 
  CONTINUE THROUGH THIS AFTERNOON AND EVENING. 

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...ESPECIALLY WHEN DRIVING IN THE HIGH ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
664 
WWUS74 KMRX 121940 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT WED MAR 12 2014

...WINDY CONDITIONS EARLY TONIGHT...

.A STRONG COLD FRONT WILL EXIT THE SOUTHERN APPALACHIANS THIS
EVENING. WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING...WITH WINDS DECREASING AFTER MIDNIGHT.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130300-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-140313T0300Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
340 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING...

* EVENT...STRONG WEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP TO
  45 MPH WILL CONTINUE THROUGH THE EVENING. 

* TIMING...WINDS WILL BEGIN TO DIMINISH TOWARD MIDNIGHT.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO STRONG 
  CROSS WINDS...ESPECIALLY WHEN DRIVING IN THE HIGH ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
DGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:09 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 11, 3:09 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM EDT TUE MAR 11 2014

.DISCUSSION...
OUTSTANDING DAY TODAY WITH FULL SUNSHINE AND LIGHT SW BREEZES. THIS
COMBO HAS HELPED TEMPS INCREASE 5 TO 10 DEGREES OVER YESTERDAY/S
TEMPS...WITH AT LEAST MID 60S AREA WIDE THIS AFTERNOON PLUS SOME
70S IN SOUTHERN SECTIONS.

UNFORTUNATELY...BIG CHANGES ARE ON THE WAY WITH PRECIP...STRONG
WINDS AND MUCH COLDER AIR ALL SET TO ARRIVE WITHIN 24 HOURS. THE H5
LOW OVER THE TX/LA COAST THIS AFTERNOON WILL MOVE EAST TONIGHT.
ALTHOUGH IT WILL PASS TO OUR SOUTH...IT WILL PULL PLENTY OF
MOISTURE NORTHWARD INTO OUR REGION TONIGHT AND PROVIDE SOME WEAK
LIFT. WILL RAMP UP THE POPS TONIGHT WITH INCREASING CHANCES OF A
RELATIVELY LOW QPF EVENT. ALSO...ISOLATED ELEVATED CONVECTION
POSSIBLE.

A BIGGER ISSUE IS THE IMPACT FROM THE APPROACHING TROUGH THAT IS
PRESENTLY OVER THE CENTRAL HIGH PLAINS. IT SHOULD STRENGTHEN AS IT
MOVES INTO THE EASTERN U.S. LATER TONIGHT THROUGH WEDNESDAY. THIS
SYSTEM WILL SEND A COLD FRONT...WHICH AT 19Z WAS MOVING THROUGH OK
AND KS...RACING THROUGH OUR REGION WEDNESDAY AFTERNOON. WINDS WILL
PICK UP A BIT TONIGHT AS GRADIENTS INCREASE...THEN INCREASE
SHARPLY ALL DAY WEDNESDAY AS THE FRONT APPROACHES AND MOVES
THROUGH. WILL ISSUE WIND ADVISORY FOR THE ENTIRE REGION 12Z WEDNESDAY
THROUGH 00Z THURSDAY. LATER SHIFTS MAY NEED TO EXPAND ADVISORY A
FEW HOURS PAST 00Z.

MOISTURE ASSOCIATED WITH THE STRONGER TROUGH IS MARGINAL BUT ENOUGH
SHOULD EXIST FOR PRECIP TO CONTINUE FROM LATE WEDNESDAY INTO EARLY
THURSDAY MORNING...ESPECIALLY IN FAVORED UPSLOPE AREAS. RAIN WILL
CHANGE TO SNOW WITH SOME LIGHT ACCUMULATIONS EXPECTED IN THE HIGHER
ELEVATIONS AND FAVORED UPSLOPE AREAS.

NW FLOW ALOFT WILL CONTINUE ACROSS THE REGION THURSDAY AS THE LARGE
TROUGH SLOWLY MOVES OFF THE EAST COAST. WEAK H5 RIDGE DEVELOPS
EARLY FRIDAY BUT A NEW H5 TROUGH SHOULD APPROACH FROM THE WEST
FRIDAY NIGHT AND SATURDAY. WILL GO WITH SLIGHT CHANCE POPS STARTING
FRIDAY NIGHT...WITH CHANCE POPS SATURDAY THROUGH SUNDAY. AFTER A
COLD DAY ON THURSDAY...TEMPS WILL MODERATE FRIDAY THROUGH SUNDAY
BEFORE COOLING OFF AGAIN EARLY NEXT WEEK WITH THE ARRIVAL OF
ANOTHER COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  62  27  49  32 /  90  70  30   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  55  60  24  43  30 /  90  80  70  10  10
OAK RIDGE, TN                       56  60  24  44  30 /  90  80  70   0  10
TRI CITIES AIRPORT, TN              48  62  21  36  25 /  80  90  70  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 8 AM TO 8 PM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/
     WEDNESDAY FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...
     BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...
     COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...
     HAMILTON...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
     TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
     UNICOI...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY FROM 8 AM TO 8 PM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&
Hazardous weather outlook, Mar 11, 5:15 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT TUE MAR 11 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EDT TUE MAR 11 2014 /415 AM CDT TUE MAR 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STORM SYSTEM IS GATHERING STRENGTH AND IS EXPECTED TO BRING
STRONG WINDS GUSTING TO 50 MPH...SNOW SHOWERS AND MUCH COLDER
TEMPERATURES TO MUCH OF THE AREA WEDNESDAY AFTERNOON AND
OVERNIGHT. FOR MORE DETAILS...PLEASE SEE OUR LATEST SPECIAL
WEATHER STATEMENT AND OTHER FORECAST PRODUCTS ON OUR WEBSITE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.